Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 4, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 12, 2010, 10:57 AM CST for Furnas County, Harlan County, Nebraska; Osborne County, Phillips County, Rooks County, Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2010, 10:57 AM CST (16:57 UTC)
- Expired
- Mar 12, 2010, 3:21 PM CST
- In force
- 4 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
501 WWUS73 KGID 121657 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1057 AM CST FRI MAR 12 2010 KSZ005-017-018-NEZ082-083-122300- /O.NEW.KGID.WI.Y.0004.100312T1657Z-100312T2300Z/ PHILLIPS-ROOKS-OSBORNE-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... OSBORNE...BEAVER CITY...ALMA 1057 AM CST FRI MAR 12 2010 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * STRONG NORTHWEST WINDS WILL CONTINUE INTO THE LATE AFTERNOON HOURS. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH CAN BE EXPECTED. * THE STRONG NORTHWEST WINDS MAY MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST WEST ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
187 WWUS73 KGID 122121 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 321 PM CST FRI MAR 12 2010 KSZ005-017-018-NEZ082-083-122230- /O.CAN.KGID.WI.Y.0004.000000T0000Z-100312T2300Z/ PHILLIPS-ROOKS-OSBORNE-FURNAS-HARLAN- INCLUDING THE CITIES OF...PHILLIPSBURG...PLAINVILLE...STOCKTON... OSBORNE...BEAVER CITY...ALMA 321 PM CST FRI MAR 12 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO GRADUALLY DISSIPATE THROUGH THE REST OF THE AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 12, 5:02 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Mar 12, 5:02 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 502 AM CST FRI MAR 12 2010 .AVIATION...12Z KGRI TAF. AREAS OF PRECIPITATION AND LOW CLOUDS...ROTATING AROUND THE BACK SIDE OF A MID LEVEL LOW LOCATED OVER THE MISSOURI VALLEY...WILL CONTINUE PROMOTING MVFR TO IFR CONDITIONS AT THE KGRI TERMINAL THROUGH THE FORECAST PERIOD. PERIODS OF LIGHT RAIN AND LIGHT SNOW WILL REMAIN POSSIBLE AT KGRI THROUGH 15Z...AT WHICH TIME PRECIPITATION WILL TRANSITION TO ALL RAIN...AND THEN BACK TO A LIGHT RAIN AND LIGHT SNOW MIX STARTING AT 03Z. CLOUD DECKS IN THE 1000-2000 FT AGL RANGE ARE ALSO ANTICIPATED THROUGH MUCH OF THE FORECAST PERIOD...WITH GUIDANCE SUGGESTING DECKS AROUND 700 FT AGL POSSIBLE BEGINNING AROUND 03Z. STRONG SURFACE WINDS FROM THE NORTHWEST WILL ALSO PERSIST THROUGH THIS EVENING...WITH GUSTS NEAR 30 KTS POSSIBLE AT TIMES. THE DEPARTURE OF OUR CURRENT STORM SYSTEM LATER TODAY WILL ALLOW FOR A WEAKENING PRESSURE GRADIENT AT THE SURFACE BY THIS EVENING...THUS RESULTING IN SUBSIDING SURFACE WINDS AT THE KGRI TERMINAL BY 03Z THIS EVENING. && .PREV DISCUSSION... /ISSUED 343 AM CST FRI MAR 12 2010/ DISCUSSION...SNOW EARLY THIS MORNING WILL BECOME MORE OF A RAIN/SNOW MIXTURE BY LATER THIS MORNING...AND THEN JUST PLAIN RAIN FOR MOST AREAS BY AFTERNOON. TEMPERATURES ARE TOO WARM FOR SNOW TO ACCUMULATE. A STRONG UPPER LOW IS VERY EVIDENT ON THE EARLY MORNING WATER VAPOR IMAGERY AND IS LOCATED NEAR OMAHA. THE LOW IS CUT OFF AND MOISTURE IS BEGINNING TO HAVE A HARDER TIME WORKING INTO THE SYSTEM. CONSEQUENTLY... PRECIPITATION BANDS ARE PRIMARILY ON THE LIGHT SIDE...BUT CONTINUE TO SPIRAL AROUND THE LOW AND INTO OUR CWA. THIS HAS RESULTED IN WIDESPREAD LIGHT SNOW OVER SOUTH CENTRAL NEBRASKA AND LIGHT RAIN ACROSS NORTH CENTRAL KANSAS THROUGH MUCH OF THE NIGHT. SFC TEMPERATURES AT 3 AM...RANGED FROM 33 TO 37 FROM NORTH TO SOUTH ACROSS THE CWA AND SO DESPITE THE WIDESPREAD SNOW ACROSS NEBRASKA...THERE AS BEEN LITTLE TO NO SNOW ACCUMULATION. TEMPERATURES WILL ONLY WARM DURING THE DAYTIME HOURS SO EXPECT SNOW WILL GRADUALLY TRANSITION BACK OVER TO RAIN TODAY FROM SOUTH TO NORTH. UPPER LOW WILL FINALLY BEGIN TO SINK SOUTH INTO MISSOURI THROUGH THE DAY...BUT REMAIN CLOSE ENOUGH TO CONTINUE SENDING LIGHT PRECIPITATION BANDS THROUGH THE CWA...ESPECIALLY ACROSS EASTERN ZONES. PRECIPITATION WILL CONTINUE TO TAPER OFF THIS EVENING BEFORE ENDING IN MOST LOCATIONS SOMETIME LATER TONIGHT. SNOW COULD AGAIN MIX WITH THE RAIN BEFORE COMING TO AN END TONIGHT...BUT SFC TEMPERATURES WILL BE TOO WARM FOR SNOW TO ACCUMULATE. EXPECT THE UPPER LOW WILL FINALLY BE FAR ENOUGH REMOVED FROM THE AREA ON SATURDAY AND SUNDAY TO MAKE FOR A DRY WEEKEND WITH WARMING CONDITIONS. WEEKEND HIGH TEMPERATURES WILL CLIMB BACK INTO THE MID AND UPPER 40S OVER NEBRASKA...TO THE LOWER 50S ACROSS KANSAS ZONES. THE FIRST HALF OF NEXT WEEK THEN APPEARS TO BE FAIRLY QUIET WITH NO BIG STORM SYSTEMS ON THE HORIZON THROUGH AT LEAST WEDNESDAY. HIGH TEMPERATURES WILL BE NEAR NORMAL...WHICH FOR THIS TIME OF YEAR MEANS UPPER 40S TO LOWER 50S. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && FORECAST...WESELY AVIATION...BRYANT
Hazardous weather outlook, Mar 12, 4:24 AM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 424 AM CST FRI MAR 12 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 424 AM CST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. STRONG NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Wind Advisories in Kansas, 2010Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.